Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 4, 2008, 10:06 AM EST for Suwannee County, Florida. It took effect at Jan 4, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 10:06 AM EST (15:06 UTC)
- In effect from
- Jan 4, 2008, 12:00 PM EST
- Expired
- Jan 4, 2008, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 041506 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EST FRI JAN 4 2008 FLZ020-021-042200- /O.NEW.KJAX.FW.W.0003.080104T1700Z-080104T2200Z/ HAMILTON-SUWANNEE- 1006 AM EST FRI JAN 4 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO DURATIONS OF LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. ENOUGH DRY AIR IS EXPECTED TO MIX TO THE SURFACE THIS AFTERNOON TO CREATE RED FLAG CONDITIONS OVER THE NORTHERN SUWANNEE VALLEY AREA. DURATIONS AT OR BELOW 35 PERCENT RH WILL BE 4 TO 5 HOURS... WITH MINIMUM RH VALUES IN THE UPPER 20S. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. $$ CARROLL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 9:45 AM EST, 21 minutes earlier.
Area forecast discussion, Jan 4, 9:45 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EST FRI JAN 4 2008
...MODERATING TEMPS EXPECTED THRU NEXT WEEK...
.SHORT TERM...WILL REFRESH ZONES SHORTLY TO REMOVE HEADLINES AND
FROST VERBIAGE. MAX TEMPS APPEAR TO BE ON TRACK. PATCH OF HIGH
CLOUDINESS MOVING OVER THE AREA COURTESY OF A WEAK SHORTWAVE. THICK
SC FIELD OVER THE ATLC COASTAL WATERS POISED TO CONTINUE AFFECTING
FLAGLER COUNTY THRU THE DAY. IN FACT...12Z NAM 925MB MOISTURE AND
WIND PROGS ADVECT THE CLOUD DECK ACROSS S PUTNAM AND MARION COUNTIES
THRU THE REST OF THE DAY. SUSPECT A FAIR AMOUNT OF LOW-LEVEL MIXING
WILL KEEP SKIES PARTLY CLOUDY IN THE INLAND AREAS. MAY BE ABLE TO
SEPARATE ST JOHNS COUNTY FROM FLAGLER WITH A MORE OPTIMISTIC FCST...
BUT WILL CONTINUE TO MONITOR SAT TRENDS. DUE TO THE LIGHT NATURE OF
RADAR RETURNS NE OF FLAGLER...MAY OPT TO JUST MENTION SPRINKLES AND
REMOVE 20% POPS.
&&
.AVIATION...VFR WILL PREVAIL WITH SOME CIGS ABOVE 3K FT POSSIBLE AT
KCRG LATER TODAY. HOWEVER...SUSPECT THICKEST CLOUDS WILL BE FARTHER
S SINCE CLOUD-LAYER RIDGE AXIS WILL BE PARKED OVER EXTREME N FL. AS
A RESULT...MAY NOT BE ENUF CLOUD-LAYER FLOW TO ADVECT FIELD INLAND
FARTHER N.
&&
.MARINE...WILL NEED TO EXTEND FL NEAR SHORE SMALL CRAFT ADVISORY THRU
THE AFTN. OTHERWISE...LITTLE CHANGE EXPECTED.
&&
.FIRE WEATHER...MAY NEED TO HOIST SHORT-FUSED RED FLAG WARNING FOR N
SUWANNEE VALLEY. IN ADDITION...WILL RE-EVALUATE MIN RH VALUES OVER N
ZONES AS FCST READINGS ARE VERY CLOSE TO WARNING CRITERIA.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM SAT FOR FERNANDINA
BEACH TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTN FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTN FOR FERNANDINA BEACH
TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLL/WALKERHazardous weather outlook, Jan 4, 4:06 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 AM EST FRI JAN 4 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-050915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 406 AM EST FRI JAN 4 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HARD FREEZE WARNING CONTINUES THIS MORNING FOR INLAND SOUTHEAST GEORGIA AND PORTIONS OF INTERIOR NORTHEAST FLORIDA... ...FREEZE WARNING CONTINUES THIS MORNING FOR REMAINDER OF NORTHEAST FLORIDA GENERALLY WEST OF INTERSTATE 95... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... SUB-FREEZING TEMPERATURES ARE OCCURRING ONCE AGAIN ACROSS MOST INLAND AREAS...WITH A HARD FREEZE ACROSS INLAND SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA. AREAS OF FROST ARE ALSO PREVALENT. PLEASE REFER TO THE LATEST NON-PRECIPITATION PRODUCT ISSUED FROM JACKSONVILLE FOR DETAILS ON THE FREEZING TEMPERATURES FOR THE LOCAL AREA. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.